Tennessee, 2007Hail and Damaging Winds in Tennessee, August 2, 2007
August 2, 2007 · NWS MRX · 7 events in 4 counties and zones
Isolated severe thunderstorms developed during the late afternoon hours over east Tennessee. Storm reports consisted of large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $29,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed during the late afternoon hours over east Tennessee. Storm reports consisted of large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 2, 9:28 AM EST, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 2, 9:28 AM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1028 AM EDT THU AUG 2 2007
.DISCUSSION...
LOW LEVEL HIGH PRESSURE RIDGE HAS SHIFTED FROM THE OHIO VALLEY TO
THE MI ATLANTIC AND CENTRAL APPALACHIANS OVER THE PAST 24 HOURS.
EXPECT THAT TODAY WILL BE SIMILAR TO YESTERDAY...WITH SHOWERS AND
THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS...PLATEAU..AND SW VA
THIS AFTERNOON. A FEW COULD BECOME STRONG TO SEVERE AS LOW LEVEL
LAPSE RATES ARE QUITE STEEP. YESTERDAY THE STEERING FLOW WAS EAST
TO WEST...WHICH PUSHED THE STORMS FROM THE MOUNTAINS INTO THE
VALLEY. DO NOT EXPECT THIS WILL HAPPEN TODAY AS THE FLOW IS WEAKER
AND MORE WESTERLY. THUS WILL KEEP THE VALLEY DRY. WILL ADD A
MENTION OF ISOLATED SHOWERS/TSTMS IN SW VA. HIGH TEMPS TODAY SHOULD
BE CLOSE TO YESTERDAYS HIGHS...IN THE 90 TO 95 RANGE IN THE
VALLEY.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
DGS
Hazardous weather outlook, Aug 2, 3:22 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
422 AM EDT THU AUG 2 2007
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-030830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
422 AM EDT THU AUG 2 2007 /322 AM CDT THU AUG 2 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NORTH CAROLINA...
EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 2, 11:52 AM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1252 PM EDT THU AUG 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 N CLEVELAND 35.25N 84.87W
08/01/2007 BRADLEY TN DEPT OF HIGHWAYS
SEVERAL TREES DOWN 5 MILES NORTH OF CLEVELAND. REPORTED
BY COUNTY HIGHWAY DEPT.
0625 PM TSTM WND DMG 2 SW BLOUNTVILLE 36.51N 82.35W
08/01/2007 SULLIVAN TN LAW ENFORCEMENT
SEVERAL TREES DOWN 2 MILES SOUTHWEST OF BLOUNTVILLE.
REPORTED BY DISPATCH.
0650 PM TSTM WND DMG 6 NE SPRING CITY 35.75N 84.79W
08/01/2007 RHEA TN LAW ENFORCEMENT
TWO TREES DOWN ON TOESTRING VALLEY ROAD/6 MILES NORTEAST
OF SPRING CITY. REPORTED BY DISPATCH.
0815 PM HAIL CLINTON 36.09N 84.13W
08/01/2007 E0.75 INCH ANDERSON TN DEPT OF HIGHWAYS
PENNY SIZE HAIL NEAR CLINTON. REPORTED BY COUNTY HIGHWAY
DEPT.
&&
GRCSpecial weather statement, Aug 2, 12:22 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
122 PM EDT THU AUG 2 2007
VAZ002-005-021800-
SCOTT-WISE-
122 PM EDT THU AUG 2 2007
...STRONG THUNDERSTORMS AFFECTING CITY OF NORTON...NORTHERN SCOTT
AND WISE COUNTIES...
AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WISE...MOVING SOUTHEAST AT 5 MPH.
LOCATIONS THAT COULD BE AFFECTED BY THESE STORMS INCLUDE
COEBURN...BIG STONE GAP...AND DUNGANNON.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
DGS
Special weather statement, Aug 2, 12:59 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
159 PM EDT THU AUG 2 2007
NCZ061-021845-
CLAY-
159 PM EDT THU AUG 2 2007
...A STRONG THUNDERSTORM WAS AFFECTING CLAY COUNTY...
AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAYESVILLE. THIS STORM WAS NEARLY
STATIONARY.
THIS STORM WILL AFFECT LOCATIONS NEAR HAYESVILLE AND BRASSTOWN.
WINDS OF 30 TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON
ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS.
DGS
Special weather statement, Aug 2, 1:14 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
214 PM EDT THU AUG 2 2007
TNZ036-021900-
ANDERSON-
214 PM EDT THU AUG 2 2007
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ANDERSON COUNTY...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF CLINTON...MOVING SOUTHWEST
AT 5 MPH.
WINDS 40 TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON
ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS.
DGS
Special weather statement, Aug 2, 1:14 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
214 PM EDT THU AUG 2 2007
TNZ036-021900-
ANDERSON-
214 PM EDT THU AUG 2 2007
...STRONG THUNDERSTORMS WILL AFFECT WESTERN ANDERSON COUNTY...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF CLINTON...MOVING SOUTHWEST
AT 5 MPH. ANOTHER STORM WAS LOCATED NEAR LAKE CITY.
WINDS 40 TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON
ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS.
DGS
Thunderstorm Wind, Anderson
- When
- August 2, 1:40 PM EST to 1:45 PM EST
- Where
- Anderson County, 3 mi SSE of Lake City
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.180, -84.129
Sheriff's dispatch reported one tree down on Foster Road near Lake City.
Thunderstorm Wind, Blount
- When
- August 2, 3:50 PM EST to 4:00 PM EST
- Where
- Blount County, Alcoa
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 35.800, -83.980
A storm spotter reported one tree downed by thunderstorm winds onto a car in Alcoa.
Hail, Blount
- When
- August 2, 3:55 PM EST to 4:00 PM EST
- Where
- Blount County, Alcoa
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.800, -83.980
Sheriffs dispatch reported quarter sized hail in the Hunt Road and Dalton Street areas of Alcoa.
Thunderstorm Wind, Blount
- When
- August 2, 4:06 PM EST to 4:15 PM EST
- Where
- Blount County, Alcoa
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 35.800, -83.980
A storm spotter reported 3 trees downed by thunderstorm winds on Hunt Road in Alcoa.
Thunderstorm Wind, Blount
- When
- August 2, 4:06 PM EST to 4:10 PM EST
- Where
- Blount County, Louisville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 35.820, -84.050
A HAM radio operator reported a telephone booth was pulled out of its concrete base and blown over on Mentor Road in Louisville.
Thunderstorm Wind, Hawkins
- When
- August 2, 4:20 PM EST to 4:25 PM EST
- Where
- Hawkins County, 8 mi ESE of Rogersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 36.356, -82.867
A HAM radio operator reported several large trees down near the Greene County border.
Thunderstorm Wind, Monroe
- When
- August 2, 4:50 PM EST to 5:00 PM EST
- Where
- Monroe County, Sweetwater
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 35.600, -84.470
Sheriffs dispatch reported several trees downed by thunderstorm winds in Sweetwater.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 2, 20071 death · 1 event
- Heat in Oklahoma, August 2, 20071 death · 1 event
- Flash Flood and Hail in Ohio, August 2, 2007$2.5 million · 1 in hail · 5 events
- Flash Flood in Colorado, August 2 to 3, 2007$2.0 million · 1 event
- Flash Flood in Wyoming, August 2 to 3, 2007$500,000 · 1 event
- Flash Flood and Heavy Rain in Utah, August 2 to 3, 2007$125,000 · 2 events
- Flash Flooding in Colorado, August 2, 2007$100,000 · 2 events
- Flash Flood in Virginia, August 2, 2007$100,000 · 1 event
- Flash Flooding in Texas, August 2, 2007$55,000 · 2 events
- Wildfire in Michigan, August 2 to 31, 2007$40,000 · 1 event
- Flash Flood in Wyoming, August 2, 2007$25,000 · 1 event
- Hail and Damaging Winds in Kentucky, August 2, 2007$20,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50128, 50129, 50132, 50133, 50135, 50136, 50137.